Alert archive / Pennsylvania / Flash Flood Warnings in 2006
Flash Flood Warning 19, NWS State College, PA
NWS State College, PA issued this flash flood warning at Jun 26, 2006, 8:23 PM EDT for Adams County, York County, Pennsylvania. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2006, 8:23 PM EDT (00:23 UTC)
- Expired
- Jun 27, 2006, 2:30 AM EDT
- In force
- 6 hr
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
Counties Adams County, PA, York County, PA
The radar
The Sterling radar (KLWX), 105 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 0.4 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 641 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 600 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KCTP 270026 FFWCTP PAC001-133-270630- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 823 PM EDT MON JUN 26 2006 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * FLASH FLOOD WARNING FOR... YORK COUNTY IN SOUTH CENTRAL PENNSYLVANIA ADAMS COUNTY IN SOUTH CENTRAL PENNSYLVANIA * UNTIL 230 AM EDT TUESDAY * AT 822 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT SHOWERS AND HEAVY TROPICAL DOWNPOURS CONTINUE TO STREAM OUT OF MARYLAND INTO THE REGION. THE RAIN WILL FALL HEAVY AT TIMES...WITH SOME AREAS RECEIVING RAINFALL AMOUNTS IN EXCESS OF 1 INCH PER HOUR. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DALLASTOWN...GETTYSBURG...HANOVER...PARKVILLE...RED LION...SPRY... WEIGELSTOWN AND YORK. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. NEVER ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR IN AN AUTOMOBILE. TURN AROUND DONT DROWN PLEASE REPORT FLOODING...HAIL OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. LAT...LON 3972 7746 3973 7623 4022 7685 3995 7745 $$ FORECASTER: LA CORTE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 3:11 PM EDT, 5 hours 12 minutes earlier.
Area forecast discussion, Jun 26, 3:11 PM EDT, 5 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 311 PM EDT MON JUN 26 2006 .SHORT TERM /TONIGHT/... NO CHANGES TO FLASH FLOOD WATCHES POSTED FOR THE ENTIRE REGION THROUGH TUESDAY EVENING. OVERNIGHT SHIFTS MAY CONSIDER EXTENDING THEM INTO EARLY WEDNESDAY...AT LEAST ACROSS THE EAST. 35 KT SSE LOW LEVEL JET WILL PUSH NORTH ACROSS THE SUSQ VALLEY TONIGHT. ENHANCED ISENT LIFT/LLVL THETA-E CONVERGENCE AT THE NOSE OF THIS WIND MAX WILL HELP TO EXPAND THE AREA OF HEAVY SHOWERS AND EMBEDDED +TSRA HEADED OUR WAY FROM CENTRAL AND NRN VIRGINIA. FIRST FLASH FLOOD WARNING OF THE AFTERNOON JUST ISSUED FOR ADAMS AND YORK COUNTIES WHERE LOCALLY 5-7 INCHES OF RAIN FELL SINCE SUNDAY AFTERNOON. FURTHER WEST...ALONG AND TO THE WEST OF A LINE FROM KJST TO KUNV AND KELM...I EXPECT TO SEE SLIGHTLY LESS INTENSE AND RAINFALL RATES WITH A MORE STRATIFORM APPEARANCE...BASED ON A SOMEWHAT COOLER BOUNDARY LAYER UNDER EXTENSIVE CLOUDS TODAY. && .LONG TERM /TUESDAY THROUGH MONDAY/... 500 MB TROUGH OVER THE WESTERN GREAT LAKES AND A 595 DM HIGH OFF OF THE NEW ENGLAND COAST WILL CHANNEL MOISTURE NORTH FROM THE SOUTHEAST ATLANTIC COAST ON TUESDAY. A WEAK SURFACE LOW PRESSURE RIDING NORTH THROUGH THE APPALACHIANS WILL HELP FOCUS PRECIPITATION ALL OVER THE FORECAST AREA. JUICY DEWPOINTS AND DEEP TROPICAL MOISTURE WILL RESULT IN QPF AMOUNTS ON THE ORDER OF TWO TO THREE INCHES BY WEDNESDAY MORNING. THE HEAVIEST RAIN WILL MOVE EAST TO WEST ACROSS THE FORECAST AREA ON TUESDAY AND EXIT THE EASTERN HALF OF THE AREA BY EARLY WEDNESDAY AFTERNOON. CONDITIONS OVER THE WESTERN HALF OF THE CWA SHOULD REMAIN DRY FOR THE MAJORITY OF WEDNESDAY. THE UPPER TROUGH WILL SLOWLY MIGRATE EAST THROUGH THE WEEKEND. WITH MORE SCATTERED SHOWERS DEVELOPING IN AFTERNOON HEATING ASSISTED BY COOL AIR ALOFT. THE FLOW OVER THE AREA THROUGH THE WEEKEND WILL BE FROM THE NORTHWEST ALONG THE BACK SIDE OF THE TROUGH WHICH WILL BE A DRIER FLOW. EXPECT ONLY WIDELY SCATTERED PRECIPITATION THROUGH THE FIRST HALF OF THE WEEKEND. && .AVIATION... VFR CEILINGS AND VSBYS WERE PRESENT ACROSS CENTRAL AND EASTERN TAF SITES THIS AFTERNOON...WITH VFR VSBYS AND MVFR CEILINGS ACROSS THE NW PENN MTNS. WIDELY SCT IFR CIGS AND VSBYS IN SHRA/TSRA ACROSS THE SUSQUEHANNA VALLEY REGION WILL BECOME MORE WIDESPREAD AS THE NOSE OF A 35 TO 40 KT LLVL JET PUSHES NORTH FROM VIRGINIA. CONDITIONS WILL APPROACH LOW LEVEL WIND SHEAR CRITERIA LATER TONIGHT ACROSS CENTRAL AND EASTERN TAF SITES WITH THE WIND MAXIMA LOCATED AT 4-5 KFT AGL...ABOVE A SOUTH TO SOUTHEAST SFC FLOW OF 6-10KT. WIDESPREAD IFR TO MVFR CIGS AND VSBYS WILL OCCUR LATE TONIGHT THROUGH AT LEAST THE MID MORNING TUESDAY...WITH POCKETS OF LIFR CONDITIONS BETWEEN 07-12Z TUESDAY. .HYDROLOGY... WIDESPREAD ONE INCH PLUS QPF IS EXPECTED ACROSS MUCH OF THE REGION BY 12Z TUESDAY...WITH LOCALIZED 4-5 INCH AMOUNTS ONCE AGAIN LIKELY ACROSS THE SUSQ VALLEY AND PARTS OF SCENT PENN. THE MAIN QPF AXIS MAY BEGIN TO SHIFT A BIT MORE /60-80KM/ TO THE WEST THIS EVENING /COMPARED TO SUNDAY INTO THIS MORNING/ TWD THE GRADIENT OF BEST DIFFERENTIAL HEATING NEAR THE EASTERN EDGE OF THE THICKER CLOUD COVER. && .CTP WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FOR PAZ004>006-010>012-017>019-024>028- 033>037-041-042-045-046-049>053-056>059-063>066 UNTIL 8 PM TUESDAY. && SHORT TERM...LAMBERT LONG TERM...TYBURSKI AVIATION...LAMBERT
Hazardous weather outlook, Jun 26, 4:39 AM EDT, 15 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 439 AM EDT MON JUN 26 2006 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-270845- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 439 AM EDT MON JUN 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF CENTRAL PENNSYLVANIA TODAY AND TONIGHT. WIDESPREAD RAINFALL OF 1 TO 3 INCHES IS EXPECTED WITH LOCALLY HEAVIER AMOUNTS UP TO 4 OR 5 INCHES POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY EVENING FOR ALL OF CENTRAL PENNSYLVANIA. .SPOTTER INFORMATION STATEMENT... SPOTTERS...PLEASE SEND US YOUR RAINFALL REPORTS...ALONG WITH ANY FLOODING ALONG STREAMS.
In the hours before
Special weather statement, Jun 26, 4:23 PM EDT, 4 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 423 PM EDT MON JUN 26 2006 PAZ051-052-057-262130- DAUPHIN-MONTOUR-NORTHUMBERLAND- 423 PM EDT MON JUN 26 2006 ...A STRONG THUNDERSTORM WILL AFFECT DAUPHIN...MONTOUR AND NORTHUMBERLAND COUNTIES... AT 417 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES NORTH OF LINGLESTOWN...MOVING NORTH AT 30 MPH. THE THUNDERSTORM WILL BE NEAR PILLOW AROUND 430 PM...URBAN AROUND 435 PM...REBUCK AROUND 440 PM...LECK KILL AROUND 445 PM... TREVORTON...FERNDALE...FERNDALE...SHAMOKIN AROUND 450 PM...FARNSWORTH AND STONINGTON AROUND 455 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-80 BETWEEN MILE MARKERS 218 AND 227. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE 209...STATE ROAD 61. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. FORECASTER: TYBURSKI
Special weather statement, Jun 26, 7:05 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 705 PM EDT MON JUN 26 2006 PAZ017-024-270000- CAMBRIA-CLEARFIELD- 705 PM EDT MON JUN 26 2006 ...A STRONG THUNDERSTORM WILL AFFECT CAMBRIA AND CLEARFIELD COUNTIES... AT 703 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR THE GLENDALE DAM...MOVING NORTH AT 5 MPH. THE THUNDERSTORM WILL BE NEAR COALPORT AROUND 725 PM...IRVONA AROUND 730 PM AND GLEN HOPE AROUND 750 PM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. FORECASTER: TYBURSKI
Local storm report, Jun 26, 7:27 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
727 PM EDT MON JUN 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLASH FLOOD 5 NW YORK HAVEN 40.16N 76.78W
06/26/2006 YORK PA TRAINED SPOTTER
CONOWAGO CREEK ROAD CLOSED
&&
LA CORTEThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 9:36 PM EDT | Flash Flood Warning | CTP | Lancaster | 6 hr |
| Jun 26, 10:10 PM EDT | Flash Flood Warning | CTP | Lebanon | 3 hr |
| Jun 26, 10:18 PM EDT | Flash Flood Warning | CTP | Schuylkill | 3 hr |
| Jun 27, 12:02 AM EDT | Flash Flood Warning | CTP | Columbia | 3 hr |
| Jun 27, 6:17 AM EDT | Flash Flood Warning | CTP | Lancaster | 6 hr |
| Jun 27, 10:10 AM EDT | Flash Flood Warning | CTP | Columbia, Dauphin, Lebanon, Schuylkill | 6 hr |
| Jun 27, 10:30 AM EDT | Flash Flood Warning | CTP | Warren | 6 hr |
| Jun 27, 11:13 AM EDT | Flash Flood Warning | CTP | Adams, Cumberland, York | 6 hr |
| Jun 27, 11:42 AM EDT | Severe Thunderstorm Warning | CTP | McKean | 48 min |
| Jun 27, 12:01 PM EDT | Flash Flood Warning | CTP | Cambria, Clearfield, Elk, McKean, Somerset | 6 hr |
| Jun 27, 12:07 PM EDT | Flash Flood Warning | CTP | Lancaster | 6 hr |
| Jun 27, 12:17 PM EDT | Severe Thunderstorm Warning | CTP | Elk | 58 min |
| Jun 27, 12:27 PM EDT | Tornado Warning | CTP | Elk | 48 min |
| Jun 27, 12:30 PM EDT | Severe Thunderstorm Warning | CTP | Clearfield | 60 min |
| Jun 27, 12:56 PM EDT | Severe Thunderstorm Warning | CTP | McKean | 49 min |
| Jun 27, 1:43 PM EDT | Flash Flood Warning | CTP | Franklin | 4 hr |
| Jun 27, 1:47 PM EDT | Flash Flood Warning | CTP | Blair, Centre | 4 hr |
| Jun 27, 3:28 PM EDT | Flash Flood Warning | CTP | Clinton | 6 hr |
| Jun 27, 3:32 PM EDT | Flash Flood Warning | CTP | Juniata, Mifflin, Perry | 6 hr |
| Jun 27, 3:50 PM EDT | Flash Flood Warning | CTP | Fulton, Huntingdon | 6 hr |
| Jun 27, 3:53 PM EDT | Flash Flood Warning | CTP | Lycoming, Tioga | 6 hr |
| Jun 27, 3:56 PM EDT | Flash Flood Warning | CTP | Montour, Northumberland, Snyder, Union | 6 hr |
| Jun 27, 3:59 PM EDT | Flash Flood Warning | CTP | Sullivan | 6 hr |
| Jun 27, 4:11 PM EDT | Flash Flood Warning | CTP | Columbia, Dauphin, Lebanon, Schuylkill | 6 hr |
| Jun 27, 5:12 PM EDT | Flash Flood Warning | CTP | Adams, Cumberland, Franklin, York | 6 hr |
| Jun 27, 5:33 PM EDT | Flash Flood Warning | CTP | Centre | 3 hr |
| Jun 27, 6:25 PM EDT | Flash Flood Warning | CTP | Lancaster | 3 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.